| Catalog Number |
22-4035 |
| Medical Device Problem Codes |
Break (1069); Unstable (1667)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).K h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a shoulder arthroscopy, the clamp of the firstpass was not holding the wire underneath and appeared to be loose on the rack at the top, as it did not have the wire.The surgery was delayed because several attempts had to be made to pass it through the cuff, and when it did pass through the tendon, the clamp had to be retrieved using a grasper, as it did not have the wire.A 30-minute surgical delay was reported.The procedure was completed using the same device, and no further complications were reported.
Additional Manufacturer Narrative
H11: h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the firstpass suture passer.The suture capture is broken off from the jaw, and the missing piece is not visible in the images.One picture confirms the device identification information, while another shows an elite premium ii shoulder arthroscopy set with no apparent issues.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force, tissue thickness or damage or debris on the device tip between passes.Based on this investigation, the need for corrective action is not indicated.
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection revealed that it was returned without any original packaging but has the lot number laser etched into the handle.There is evidence of sterilization and use but no visible defect.A functional evaluation was performed on the returned device and found that a reference suture capture and needle will load, deploy, capture a suture, and unload as intended into the device.An image evaluation was performed and found the firstpass suture passer.The suture capture is broken off from the jaw, and the missing piece is not visible in the images.One picture confirms the device identification information, while another shows an elite premium ii shoulder arthroscopy set with no apparent issues.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force, tissue thickness or damage or debris on the device tip between passes.Based on this investigation, the need for corrective action is not indicated.